Call-outs to people suffering seizures and hallucinations after taking a former "legal high" have quadrupled, says West Midlands Ambulance Service.
In May there were nine emergency calls to people who had taken the now-banned synthetic cannabis Black Mamba, but so far this month there have been 39.
Black Mamba was made an illegal Class B drug in February 2013.
A paramedic described dealing with a man who "smeared himself with faeces" after taking legal and illegal drugs.
Paramedic Jack Lewis, based at Aston in Birmingham, said: "We see people with seizures, fully unconscious, aggressive, hallucinating, losing control of their bladder and bowels - we're getting tens of cases a day."
The 27-year-old said one patient had soiled himself in a city centre street and was throwing and eating his own faeces.
Another man was admitted to hospital three times in the same day, he said.
The latest figures showed the "tip of the iceberg" as other calls turned out to be linked to "legal highs", he said.
New synthetic cannabinoids like Black Mamba are classified under the Misuse of Drugs Act 1971. , external
Officially called new psychoactive substances (NPS), they have been linked to a number of deaths.
- Published22 June 2015
- Published26 May 2016

- Published29 May 2015
